You are here:

Pharmacy/tardive dyskinesia

Advertisement


Question
nigel,i take 20mg of hydroxyzine 4 times a week for hives,also take 1mg Xanax.according to internet the fools information source.either of these drugs cause tardive dyskinesia.is this bull or is it very rare that these drugs cause this

Answer
Howard

Rest assured, tardive dyskinesia is exceptionally rare in patients taking these drugs at normal doses.

It is particularly associated with older antipsychotic drugs, but can occur with related products.

The risk to you is exceptionally small, so I wouldn't worry unnecessarily.


I hope this helps.

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Nigel Simmons

Expertise

I am happy to answer general questions on medicines and hospital care. If possible, please use approved / chemical names rather than brands which are not internationally recognised. Like all health professionals I am bound by a duty of care which prevents me giving detailed information about medication or treatment of people other than the questioner. I will endeavour to help wherever possible or point towards more appropriate advice. If however your question crosses too far into patient confidentiality, I hope you will understand why I cannot answer your question. Consider.. would you want me to discuss your care with a friend or relative without your knowledge?

Experience


Past/Present Clients
Previously Sysop on CompuServe UK Professionals forum.

©2016 About.com. All rights reserved.